5 doctors weighed in:

If a fever is your transfusion reaction, what do you do?

5 doctors weighed in
Dr. Asaf Presente
Internal Medicine - Pulmonary Critical Care
3 doctors agree

In brief: Let someone know

If the only adverse reaction is a fever then the reaction is unlikely to be dangerous/significant - patients recieving transfusions are sometimes pre-treated with tylenol (acetaminophen) and Benadryl to prevent these minor reactions from being too symptomatic.
However, a high fever should be noted by the provider giving the blood transfusion and they may send the unit back to the blood bank for re-evaluation.

In brief: Let someone know

If the only adverse reaction is a fever then the reaction is unlikely to be dangerous/significant - patients recieving transfusions are sometimes pre-treated with tylenol (acetaminophen) and Benadryl to prevent these minor reactions from being too symptomatic.
However, a high fever should be noted by the provider giving the blood transfusion and they may send the unit back to the blood bank for re-evaluation.
Dr. Asaf Presente
Dr. Asaf Presente
Thank
Dr. William Walsh
Addiction Medicine
1 doctor agrees

In brief: Tell the nurse

Tell the nurse, who should stop the transfusion and tell the physian.
Your physician will want to do a work up to see if it really was a transfusion reaction.

In brief: Tell the nurse

Tell the nurse, who should stop the transfusion and tell the physian.
Your physician will want to do a work up to see if it really was a transfusion reaction.
Dr. William Walsh
Dr. William Walsh
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors